I am a 27-year-old female. I had a history of on and off acid reflux for a few years. Last month, I had a bad episode of GERD and was prescribed Pantoprazole for a month. It got better and I stopped taking Pantoprazole, but I still have epigastric pain on and off. I had an upper endoscopy last week where the findings were all normal except for erythema atrophy of antrum. No more obvious acid reflux signs though. But epigastric pain still comes and goes. I was prescribed Hyoscyamine, but not sure why. What does erythema atrophy of antrum mean and why do you think I was prescribed Hyoscyamine? I have not had biopsy results from endoscopy yet, but I am hoping and praying for the best.
Welcome to icliniq.com.
Your symptoms likely from your stomach. Atrophy and erythema mean there is inflammation, might be from a bacterial infection (helicobacter), which we have to wait for the biopsy result then to be treated with triple therapy.
Hyoscyamine drug for intestinal cramps, help alleviating pain from cramps, also decrease the acidity in the stomach. To be honest, we rarely use it for stomach, PPI (proton pump inhibitors) like Pantoprazole usually are better with stomach inflammation, and decreasing its acidity.
For now, we have to avoid smoking, drinking, and spicy food the could irritate the stomach more. Avoid eating before sleep at least three to four hours. Wait for the biopsy.
Another thing, if pain persists, I recommend to repeat the ultrasound, we need to see what is going on with your gallbladder.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
To confirm this infection in the stomach, an upper GI endoscopy is the best ... pylori infection or gastritis, then take treatment for 15 to 20 days ... Read fullWhat are the ways to get rid of high cholesterol?
.. query I understood your concern. Epigastric pain radiating to back and shoulders should be evaluated for gastric discomforts like gastritis and cholecystitis which is very common in deranged lipid profile. I believe this is due to hyperlipidemia. ... Read fullIs tablet Pansec increasing my father's creatinine levels?
.. to a group of drugs called as proton pump inhibitors, and they are known to cause interstitial nephritis. However, they are not strongly blamed for causing so, but if you want to be on the safer side, it is advisable to switch from Pantoprazo... Read full
Ask your health query to a doctor online?Ask a Surgical Gastroenterologist Now